What are the side-effects of Wysolone and Endoxan?
Q: My 52 years old mother is suffering form systemic lupus erythematosus (SLE). She has been asked to take Wysolone but this medicine increases her blood sugar levels. She is also injected with Endoxan regularly. What are the side effects of these drugs?
A:Glucocorticoids cause a number of side effects but it is often given for life-threatening complications of different diseases, SLE being one of them. Diabetes, hypertension, obesity, blood lipid abnormalities, osteoporosis, cataract are some of the well-known side effects of glucocorticoids. But, the doctors try to weigh good versus bad effects of the drug for that particular disease in a given patient at a certain period in the natural history of the disease. Your mother has been given these medicines most likely because doctors must have felt that the beneficial effects outweigh the adverse effects.